... loss forgetfulness or other cognitive changes?
Do many people experience Lyrica side effects such as lack of concentration, short-term memory...
Question posted by GingerM on 10 April 2019
Last updated on 9 July 2020
I have been taking it for about 7 years and yes, I experience those side affects and uncontrollable limb movements plus blurred vision and more. It's addictive and it's hard to get off of it as well. Also some who try to call it "Lyrica hell" to me the pros out weigh the cons though. Hope that helps
Hang on, I forgot what the question was… no, seriously. I have had some real short term memory issues as well. Which can be convenient at times :) The biggest issue, (besides the price), is the weight gain ! I've put on probably 30 lbs from it, so I'm going to get more serious with the diet and exercise because the pain relief it provides can be priceless. **ByTheWay, it's supposed to come out in generic in June of 2019 making it Much cheaper. Which within itself will provide pain relief
I took pregabalin for 6 months. Was the best of all the meds I have tried and anxiety and reactive anger as good as disappeared. I started 3 X 50 and eventually was on 3 X 100. My wife noticed more forgetfulness. I found I was using inappropriate language - Happy New Year met my mum on Mother's Day. I could not find things in plain sight - literally. So I took myself off over 2 weeks. Felt better quickly but some withdrawal symptoms appeared and I'm working through these. I can say that being off the drug completely for 10 days I have more energy, memory challenges but I'm being more mindful of all I do that could have risk. Sleep in good if I hit 6 hours but it isn't continuous.
Weight - I'm a careful low fat sugar free, junk free, sad character but still gained 5 kilos but at least half fell off within days of my tapering down. Was urinating a lot so much must have been fluid. The fat gained is moving off too.
I tried Lyrica years ago for a very short time, could not tolerate the side effects. I opted for gabapentin instead which is helpful. But the drug cocktails that I have tried over the years have caused a plethora of side effects but I cannot live without help from drugs. Loss of memory, delayed reflexes , insomnia, dry mouth, hair loss, dizziness. It is very difficult for me to focus on any one thing very long and it takes me hours just to accomplish one small project. I tire easily and require rest periodically throughout the day. There is no one answer, just have to experiment to find the combination that helps so you can still enjoy a bit of your life. Chronic pain is a terrible condition and our only alternative to find ways minimize it.
Hi GingerM. I was prescribed Lyrica for chronic nerve pain but ended up with so many horrible side effects and it didn’t even help with the pain. I had anxiety, depression and suicidal thoughts. Along with dizziness and confusion. I forgot words and how to spell them. I had a hard time finishing my sentences. I gained a lot of weight too like others here have mentioned. I looked and felt like I was pregnant. I even talked to a trainer who said that she was gaining weight no matter how much exercise she got or how healthy she ate. I believe Lyrica screws up our metabolism and messes with our brain. I had many more side effects but I think you get the idea of what I think about Lyrica. I do believe however that once tapered very slowly off this medication and others like it we will most likely be back to normal. That’s what I’m hoping and praying for. I wish you the best with your health. Cindy59
I cannot take Lyrica. After taking for 4 mos., I became extremely suicidal. All my conscious thoughts were about how to end my life. I immediately stopped the meds and reported them to dr. Definetly. For me.
Hi! Ive beem taking Lyrica for about a year, I think. My memory is extremely bad!!! But I also have epilepsy, not controlled, but yes I totally agree with you about things moving slowly and slowly with anything Im trying to do. Its like im in slow motion. My reaction time is very delayed!! Even my husband has mentioned something about it before. Yesterday I couldnt remember what city I was born in and my current zip code!! And ive been living here for 39 yrs!! It was weird and made me worry about my memory getting worse! Also when I saw that Lyrica causes weight gain, I was determined not to let that happen. But, even though im watching what Im eating and how much and only drinking water..Im having a hard time losing weight! Which is frustrating!! I can eat a meal and then 10 min. later I feel like I havent ate anything and im starving. Its hard! I will lose a pound or two and then the next day I will have gained 2 or 3 lbs back.
Its very frustrating!! Im taking this drug for trigeminal neuralgia and for my epilepsy. Im 40 yrs old but definitely dont feel it, feel much older!! I would just try and watch what you eat and portion size and atleast walk or try and do some kind of exercise. But, good luck to you!!
Yes from time to time and if you are taking other medication mixture could be causing this as well It can make you overtired or seem like you're overtired it can give you an attitude. most of the time now I take four different medication and I have side effects such as sleepiness getting too hot I can get too hot in the winter time outside and I do sweat keep in mind this would be a mixture not just from one pill but when you get this pill you usually get a piece paper stating side effects and what it may do to you and may not gaining weight is not one that I recognize but I can find out keep in mind this can be because of more than one medication I take four different medications and it can give me the side effects of overtired attitude and sweat as well check and see if you may have an anxiety problem this can be a big cause in it as well if you are gaining weight I would suggest slacking off some fattening foods but I can't say this may be part of it if you would like to get back to me about this I'll be happy to try and help you
The biggest change is not that I LOSE the above, but that my brain and body operate much more SLOWLY. It takes me three or four times as long as it used to just to read the daily newspaper..or a book. Concentration very slow and information difficult to retain. I am also gaining weight which I think affects cognitive ability as well as physical.
lyrica, diabetic nerve damage, epilepsy, persisting pain, shingles, fibromyalgia, neuralgia, diabetic neuropathy, postherpetic neuralgia, side effect, neuropathic pain, memory, concentration, short-term memory
- Lyrica uses and safety info
- Lyrica information for Healthcare Professionals (includes dosage details)
- Side effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.